Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Lost my child suddenly. Getting headache, tightness in throat, cough. Any medication I need?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
My 19 year old son died suddenly last July 2012 from a gas tank explosion. For 2 months after I was so numb that I could not remember that I even loved my new husband. The holidays were difficult and my husband left. I became numb again. Now I'm working toward picking up the pieces however I keep having bad dreams of the fire and the remembering of when I saw my son's blacken chard body. I have been allowing the process of grief to flow however physically I have painful headaches almost daily and a chronic tightness in my throat that makes me want to cough for weeks. I'm not on any medications I'm basically a healthy person.
Posted Mon, 1 Apr 2013 in Mental Health
Answered by Dr. Prasad Akole 20 minutes later
Dear friend,

Welcome and thanks for entrusting your query here at XXXXXXX

I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

I feel really sorry for the event.

I can see that you are going through a tough time.
That is the most likely reason of headaches and throat tightness.
Most likely the throat thing is psychological stress.

Do you have any difficulty swallowing, speaking?
Do you feel lonely?

Do not worry. Every cloud has a silver lining. Good times will come. Or rather you have to bring back the happiness.

Stop worrying and grieving and headaches will go away. Anyway, you are in good health.

You can take OTC paracetamol/ acetaminophen upto 4 grams /day in 3-4 divided doses (of 1 gm) for headaches.

Try a counselor’s service to help you psychologically. Talk to friends, relatives. Engage in a desirable hobby.

If throat still feels tight, please see an ENT specialist and a psychiatrist to help you cope up.

Waiting for your response,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor